Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 62, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 22, 2019, 6:42 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 22, 2019, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:30 PM EDT | FLASH FLOOD | Deephole, KY | FLOODING REPORTED IN THE DEEPHOLE BRANCH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WGUS51 KRLX 222242
FFWRLX
KYC019-043-127-WVC099-230145-
/O.NEW.KRLX.FF.W.0062.190722T2242Z-190723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
642 PM EDT Mon Jul 22 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Southern Boyd County in northeastern Kentucky...
Lawrence County in northeastern Kentucky...
Southeastern Carter County in northeastern Kentucky...
Southwestern Wayne County in western West Virginia...
* Until 945 PM EDT.
* At 641 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to one inch of rain
has already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Webbville,
Durbin, Ulysses, Charley, Burnaugh, Martha, Rush, Gallup, Clifford,
Glenhayes, Buchanan, Houckville, Fallsburg, Genoa and Mavity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3804 8300 3805 8296 3811 8289 3818 8292
3820 8288 3836 8277 3837 8260 3826 8258
3820 8244 3794 8248 3796 8253 3795 8258
3792 8260 3789 8260 3788 8262 3800 8294
3796 8299 3797 8301 3799 8303
$$
211 follow-up statement
093
WGUS71 KRLX 230136
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
936 PM EDT Mon Jul 22 2019
KYC019-043-127-WVC099-230145-
/O.EXP.KRLX.FF.W.0062.000000T0000Z-190723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Lawrence KY-Carter KY-Wayne WV-
936 PM EDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN BOYD...LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN WAYNE COUNTIES WILL EXPIRE AT
945 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3804 8300 3805 8296 3811 8289 3818 8292
3820 8288 3836 8277 3837 8260 3826 8258
3820 8244 3794 8248 3796 8253 3795 8258
3792 8260 3789 8260 3788 8262 3800 8294
3796 8299 3797 8301 3799 8303
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 5:53 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 22, 5:53 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
553 PM EDT Mon Jul 22 2019
.SYNOPSIS...
Cold front crosses this afternoon and tonight, taking showers
and storms with it. Cooler, drier weather to follow this week.
Increasing heat and humidity late in the week and next weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 551 PM Monday...
Increased POPs for nearly the entire area for this evening
and delayed the back edge of the precip by several hours. Front
continues to progress SSE across the CWA and plenty of post-
frontal rain is prog to persist for much of the evening
(especially across WV).
As of 240 PM Monday.
Cold front just entering the forecast area early this afternoon,
will cross the entire area through this evening, taking the
showers and thunderstorms with it.
Cloud cover and areas of rain has limited heating across much of
the forecast area east of the Ohio River. Farther west, less
rain, and breaks in the overcast, has allowed some heating
ahead of an approaching line of showers and thunderstorms, which
were along and ahead of the cold front. The opportunity for
heating ahead of this line was limited, and so is the potential
for severe weather. The storms will only weaken further east of
the Ohio River as they enter more stable air, and then further
still as they trek east after sunset.
The high moisture content along and ahead of the front will
allow for intense rainfall rates, with dual pol rainfall rates
of 1 to 2 1/2 inches per hour likely to increase a bit. This
heavy rainfall will be brief, but any repetition of downpours,
especially over pockets hit hard earlier, may cause flash
flooding, and the flood watch remains in place east of the Ohio
River, ending west to east in two segments as the front crosses
tonight.
Stratus is likely to follow the front tonight, especially east
of the Ohio River if not mainly in and near the mountains,
Models show low and mid level dry air farther west tonight, once
the front is past. Stratus will lift into stratocu and morning
cu Tuesday morning, before mixing into a scattered cu field
Tuesday afternoon, as the cooler and drier air becomes
established.
Temperatures and dew points close to the NAM and a short term
blend, and not much change from the precious forecast. Have lows
near normal tonight, and then highs below normal on Tuesday, a
noticeably cooler and drier day on tap.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 245 PM Monday...
Expansive upper ridging over the Desert Southwest will aid in
deamplifying the deep trough residing over the eastern CONUS
this week. During which time, surface high pressure will nestle
into the Ohio Valley by late Wednesday night and maintain
position through the forecast period.
Northerly flow both aloft and at the surface will invite cooler
and drier air into the area, a much needed cool down compared
to last week's extreme heat. Expect highs to level out in the
low 80s across the lowlands and the low 70s in the mountains on
Wednesday and Thursday, then slightly rising into the mid- to
upper-80s/mid 70s on Friday as the center of the high begins to
shift northeastward.
Non-zero precip chances exist through the period, particularly
along the mountains given the loitering low level moisture,
diurnal heating, and orographic effects each afternoon.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 245 PM Monday...
Upper heights will continue to be on the rise through the
weekend as the mighty ridge out west breaks down and allows for
Gulf low level moisture to return to the midst of Central
Appalachia. Afternoon highs will return to slightly above
seasonable levels this weekend, with still a very low chance for
rain and showers. Long range guidance and ensembles suggest
this fairly dry pattern persisting until just beyond the long
term period.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
As of 240 PM Monday...
Patchy MVFR to IFR ceilings at times give way to VFR this
afternoon in a moist air mass across the area, ahead of a cold
front crossing the Ohio Valley. Areas of rain may cause MVFR to brief
IFR visibility.
Line of showers and thunderstorms ahead of the cold front may
bring a brief period IFR conditions and gusty winds, especially
along the Ohio river, at PKB 19Z-21Z, HTS 20-22Z, CKB 21-23Z,
and CRW and EKn 22Z-00Z Tuesday. Thunderstorms are less likely
to have an impact on BKW, as the cold front arrives there later
tonight.
Areas of post rain fog tonight will be mainly MVFR, as drier
air moves in behind the front, with some IFR in the mountains.
IFR stratus will form below the frontal inversion once the front
passes tonight, especially in and near the mountains, and then
lift Tuesday morning, as the frontal inversion deepens with the
help of daytime heating. This will clear the way for a VFR
afternoon Tuesday.
Light southwest surface flow will become north northwest behind
the cold front later today and tonight, as light to moderate
southwest flow aloft become light north to northwest aloft
behind the front later this afternoon and tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and coverage of clouds and rain
will likely require AMDs into tonight. Overnight and morning fog
and stratus and stratocu may vary. Higher confidence in VFR
conditions Tuesday afternoon.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY L L M L M H H H H H H M
HTS CONSISTENCY M M H H M M M M H M L L
BKW CONSISTENCY M L H L L M M H H H H L
EKN CONSISTENCY L L M H L M M M M L M M
PKB CONSISTENCY H M M M M M M M M M M M
CKB CONSISTENCY H H M M H H H M H L L L
AFTER 00Z WEDNESDAY...
IFR possible with late night and morning river valley fog for
the middle of the week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 2 AM EDT Tuesday for WVZ024>026-033-
034-515>526.
Flash Flood Watch until 8 PM EDT this evening for WVZ005>011-
013>020-027>032-039-040.
OH...None.
KY...Flash Flood Watch until 8 PM EDT this evening for KYZ105.
VA...Flash Flood Watch until 2 AM EDT Tuesday for VAZ003-004.
&&
SYNOPSIS...26/TRM/SL
NEAR TERM...RH/TRM
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TRMHazardous weather outlook, Jul 22, 4:10 AM EDT, 14 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 410 AM EDT Mon Jul 22 2019 KYZ105-WVZ005>011-013>020-027>032-039-040-230815- Lawrence KY-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler- Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 410 AM EDT Mon Jul 22 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is also a marginal risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ075-076-083>087-230815- Greenup-Carter-Boyd-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH- 410 AM EDT Mon Jul 22 2019 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024>026-033-034-515>526-230815- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 410 AM EDT Mon Jul 22 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is also a marginal risk of severe thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-230815- Perry-Morgan- 410 AM EDT Mon Jul 22 2019 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 22, 5:35 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
535 PM EDT Mon Jul 22 2019
WVZ016>018-029-222215-
Calhoun-Roane-Wirt-Gilmer-
535 PM EDT Mon Jul 22 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN...GILMER...
WIRT AND NORTH CENTRAL ROANE COUNTIES...
At 534 PM EDT, strong thunderstorms were clustered near Grantsville,
moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Glenville, Elizabeth, Grantsville, Cedar Creek State Park, Sand Fork,
Shock, Cherry, Mount Zion, Newberne, Lucille, Big Springs, Stumptown,
Tanner, Annamoriah, Peewee, Baldwin, Stouts Mills, Troy, Palestine
and Freeport.
This includes Interstate 79 near mile marker 83.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3917 8132 3915 8133 3911 8126 3904 8125
3903 8116 3902 8117 3901 8100 3911 8081
3910 8073 3901 8072 3890 8061 3872 8099
3880 8106 3884 8129 3892 8127 3890 8135
3892 8152 3900 8153 3903 8158 3919 8130
TIME...MOT...LOC 2134Z 282DEG 24KT 3895 8114
21Special weather statement, Jul 22, 5:45 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
545 PM EDT Mon Jul 22 2019
WVZ015-016-018-027-028-519-521-222230-
Calhoun-Clay-Roane-Kanawha-Northwest Webster-Northwest
Nicholas-Braxton-
545 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALHOUN...NORTHERN
NICHOLAS...NORTHEASTERN KANAWHA...BRAXTON...SOUTHEASTERN ROANE...WEST
CENTRAL WEBSTER AND CLAY COUNTIES...
At 543 PM EDT, a strong thunderstorm was located over Wallback, or
near Clay, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Sutton, Clay, Gassaway, Camden-On-gauley, Glen, Birch River, Big
Otter, Wallback, Amma, Craigsville, Harrison, Burnsville, Flatwoods,
Nebo, Procious, Rosedale, Muddlety, Indore, Boggs and Little Birch.
This includes the following highways...
Interstate 79 between mile markers 23 and 81.
Route 19 between mile markers 45 and 68.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3827 8128 3858 8132 3880 8109 3872 8099
3889 8062 3835 8060
TIME...MOT...LOC 2143Z 271DEG 33KT 3853 8115
21Special weather statement, Jul 22, 5:48 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
548 PM EDT Mon Jul 22 2019
KYZ103-OHZ087-WVZ005-006-222215-
Boyd-Lawrence-Wayne-Cabell-
548 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT BOYD...SOUTHEASTERN LAWRENCE...
CABELL AND NORTHERN WAYNE COUNTIES...
At 548 PM EDT, a strong thunderstorm was located over Ceredo, or 7
miles southwest of Huntington, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Huntington, Ashland, Wayne, Chesapeake, Proctorville, Beech Fork
State Park, Cannonsburg, Barboursville, Kenova, Milton, Catlettsburg,
Ceredo, Ona, Princess, Durbin, Burnaugh, Centerville, South Point,
Burlington and Lockwood.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 181 and 191.
Interstate 64 in West Virginia between mile markers 1 and 27.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3847 8260 3848 8208 3816 8234 3835 8278
3836 8277 3837 8279
TIME...MOT...LOC 2148Z 271DEG 32KT 3836 8254
21Special weather statement, Jul 22, 6:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
620 PM EDT Mon Jul 22 2019
WVZ005-006-013>015-025-026-222315-
Boone-Kanawha-Lincoln-Logan-Wayne-Cabell-Putnam-
620 PM EDT Mon Jul 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CABELL...WEST CENTRAL
KANAWHA...SOUTHERN PUTNAM...LINCOLN...NORTHWESTERN LOGAN...CENTRAL
WAYNE AND NORTHWESTERN BOONE COUNTIES...
At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ona to near East Lynn Lake. Movement
was east southeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Charleston, Nitro, Madison, Wayne, Hamlin, Jefferson, South
Charleston, St. Albans, Dunbar, Hurricane, Barboursville, Milton,
Chapmanville, Poca, Ranger, Ona, Culloden, Spurlockville, Institute
and Tornado.
This includes the following highways...
Interstate 77 in West Virginia near mile marker 109.
Interstate 64 in West Virginia between mile markers 16 and 56.
Route 119 between mile markers 33 and 77.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3851 8228 3850 8208 3848 8206 3849 8205
3846 8162 3790 8192 3796 8219 3798 8219
3796 8223 3803 8253 3805 8254
TIME...MOT...LOC 2220Z 302DEG 27KT 3845 8219 3810 8247
21Special weather statement, Jul 22, 6:28 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
628 PM EDT Mon Jul 22 2019
VAZ004-WVZ024-025-033-034-515-222300-
Buchanan-Wyoming-Northwest Raleigh-McDowell-Logan-Mingo-
628 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCDOWELL...MINGO...WEST
CENTRAL RALEIGH...SOUTHERN LOGAN AND WYOMING COUNTIES...
At 628 PM EDT, a strong thunderstorm was located over Red Jacket, or
7 miles east of Williamson, moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Williamson, Welch, Pineville, Mullens, Oceana, Man, Delbarton,
Hanover, R.d. Bailey Lake, Gilbert Creek, Mallory,
Amherstdale-Robinette, Twin Falls State Park, Red Jacket, Chattaroy,
Hinch, Buskirk, Holden, Matewan and Gilbert.
This includes Route 119 between mile markers 1 and 16.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3749 8203 3754 8197 3755 8204 3753 8205
3756 8208 3755 8213 3759 8213 3762 8218
3765 8218 3763 8221 3766 8224 3768 8230
3774 8233 3776 8231 3778 8234 3780 8161
3776 8157 3780 8152 3780 8140 3745 8138
TIME...MOT...LOC 2228Z 267DEG 38KT 3767 8213
21Local storm report, Jul 22, 6:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLASH FLOOD PEW HILL 39.18N 81.14W
07/22/2019 RITCHIE WV EMERGENCY MNGR
6 HOMES DAMAGED FROM FLOOD WATERS ALONG ROUTE 31 AND
ALONG PEW HILL ROAD. NUMEROUS ROADS AND A FEW BRIDGES
BETWEEN CAIRO AND HARRISVILLE CONTINUE TO BE UNDER
WATER.
&&
EVENT NUMBER RLX1901854
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:30 AM EDT | Flash Flood Watch | RLX | Lawrence | 23 hr |
| Jul 22, 5:25 PM EDT | Special Weather Statement | RLX | Carter, Lawrence | 65 min |
| Jul 22, 5:48 PM EDT | Special Weather Statement | RLX | Boyd | 27 min |
| Jul 21, 8:18 PM EDT | Special Weather Statement | RLX | Lincoln | 27 min |
| Jul 21, 8:20 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 40 min |
| Jul 21, 9:27 PM EDT | Special Weather Statement | RLX | Clay | 33 min |
| Jul 21, 9:55 PM EDT | Special Weather Statement | RLX | Calhoun, Clay | 35 min |
| Jul 21, 10:17 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer | 28 min |
| Jul 22, 4:41 PM EDT | Special Weather Statement | RLX | Barbour, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 5 more | 49 min |
| Jul 22, 5:04 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Ritchie | 4 hr |
| Jul 22, 5:35 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Wirt | 40 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RLX | Braxton, Clay | 45 min |
| Jul 22, 6:20 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Wayne | 55 min |
| Jul 22, 6:28 PM EDT | Special Weather Statement | RLX | Mingo, Wyoming | 32 min |
| Jul 22, 6:33 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| Jul 22, 6:51 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Lewis | 24 min |
| Jul 22, 7:05 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 25 min |
| Jul 22, 7:10 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 3 hr |
| Jul 22, 7:36 PM EDT | Special Weather Statement | RLX | Boone | 24 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | RLX | Barbour, Upshur, Webster | 45 min |
| Jul 22, 7:49 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Raleigh | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.